I have been on lamictal for 2.5 years with no symptoms of rash. I now have a very itchy trunk rash that has developed, and worsened over the past 4 months. I am also under alot of stress at work. I wok out alot, and also wonder if rash reacts more with heavy sweating during workouts.
I have no fever, fatigue, headaches etc. Only itching. 18 months ago I had MRSA from blister from bike riding and triathlete training, and am wondering if this has made me more susceptible to rashes and bodily (rash reaction) from stress.
I am on no medication other than 200 mg once daily of lamictal. I tried claritin and benadryl for rash with poor results. I was prescribed zyrtec 2 days ago, and have greatly improved from it.
Questions: Have you seen a rash develop from lamictal after somkeone has been on it for so long without any problem?
Could the reaction I am having now be because my
immune system has been compromised from MRSA/stress? And/or now am more reactive to the lamictal?
I do not want to go off the lamictal, as it has been like a miracle drug for me. Do you think this type of itch only rash could develop into something systemic?
Can I stay on the zyrtec indefinitely or as needed, as long as the rash doesn't become systemic?
My Dr. has me doing a blood work-up, staying on the zyrtec, and ramping down to 150 mg of the lamictal from my usual 200 mg., and of course will track the rash, but I am wondering about your thoughts as well. Thank You.
Information on Lamictal® (lamotrigine) from the pharmaceutical manufacturer includes a strong warning entitled “see warning regarding the risk of serious rashes that may require hospitalization”. They also describe the occurrence of benign rashes but indicate that it is often not possible to distinguish benign from severe and recommend "Lamictal should be discontinued at the first sign of a rash". This may be overly zealous as life threatening adverse reactions are rare with this drug.
You should first ask your doctor or a dermatologist if the appearance and location of your rash is suggestive of another cause.
Just before Labor Day 07 I discovered that I had been bitten by something (mosquito, spider?) at my hair line near my ear, at my hairline near my forehead and also on my middle finger (right hand). The two bites (very slowly) went away on my head and I still have the bite on my middle finger although it has gone down significantly. Right after those bite I broke out in a head to toe rash that started are fine bumps, turned to red welpts, then pimples that would burst, bleed and leave scars. I went through this for the entire month of September. The itch was unbearable!!!!!!!!!!!!!! It itched MOST at night. It itched so bad that I had bruises scars and red marks allover my body. I went to my PCP and was given Prednisone and told to take it for 6 days. I took it and had no relief. I was also using Cortisone ointment, Caladryl Clear, Benedryl gel, Benedryl tabs (not all at the same time, but in rotations). I requested a referral to my Allergy and Immunology Specialist thinking that perhaps I was bitten by something that was causing the allergic reaction. I am also allergic to bees, hornets, and wasps. The AIS said that the rash was more than likely caused my laundry detergent and that I should stop using fabric softener and use half the amount of detergent that I usually use in the wash. He prescribed Hydroxyzine tabs and Triamcinolone Cream. Initially they seemed to help....the rash went away, the itching stopped and with exception of the scars and the bump/bite on my finger that was slow to go away....I was finally healed!!!!!
Well, the itching is back in the form of a fine rash of small bumps that start on my face, g to my neck and cover ever place else all the way down to my ankles/feet. The itch is unbearable and I (again) have red marks on my body and this time the cream and pills are NOT helping!!
I am tired of being a guinea pig for something that can't be diagnosed and being traeted with meds that already come with a list of side effects and that do not help my symptoms but cost alot!! I am sick of suffering and I am wondering if there are any medical professional in existence who have the power, skill, knowledge or ability to properly treat and diagnose what I am going through versus making me a slave to drugs and medications for the rest of my life in a trial and error effort to get the right diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.